Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 98, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 20, 2004, 5:23 PM CST for Goliad County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2004, 5:23 PM CST (23:23 UTC)
- Expired
- Nov 20, 2004, 7:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 202326
FFWCRP
TXC175-210130-
/X.NEW.KCRP.FF.W.0004.041120T2323Z-041121T0130Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 PM CST SAT NOV 20 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GOLIAD COUNTY IN TEXAS
* UNTIL 730 PM CST
* AT 517 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 AND 3 INCHES OF RAIN FALLING PER HOUR
BETWEEN GOLIAD AND WEESATCHE. SLOW MOVEMENT OF THESE STORMS TO THE
NORTHEAST AROUND 15 MPH WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE LOCATIONS BETWEEN GOLIAD...
SCHROEDER AND WEESATCHE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
LAT...LON 2886 9722 2886 9723 2885 9722 2884 9723
2885 9725 2884 9730 2889 9733 2890 9737
2881 9750 2867 9739 2878 9717
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 3:50 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Nov 20, 3:50 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 PM CST SAT NOV 20 2004 .SHORT TERM (TONIGHT AND SUNDAY)...WARM FRONT HAS GRADUALLY SHIFTED NORTH OF AREA AND NOW LIES FROM NEAR GALVESTON TO SOMEWHERE BETWEEN COTULLA AND UVALDE. SCATTERED SHOWERS PERSIST IN MOISTURE CONVERGENCE ASSOC W/ A TROUGH EXTENDING NEAR BEEVILLE TO KINGSVILLE LINE...POSSIBLY AIDED BY SOME WEAK MID-UPR ENERGY. EXPECT THIS ACTIVITY TO CONTINUE TO LIFT NORTHEAST AND WEAKEN AFTER SUNSET...ALTHOUGH COULD SEE A FEW SHOWERS MOVING ONSHORE LATER TONIGHT ACROSS NERN COASTAL BEND. WILL SHOW SCT POPS IN FAR NE TONIGHT W/ ISOLD/SLT CHC POPS ELSEWHERE. WILL SEE SOME LOW STRATUS AND FOG ESP INLAND LATE TONIGHT GIVEN MOIST LOW LEVELS AND DECOUPLING WINDS. CURRENT DEWPOINT READINGS AND EXPECTED CLOUD COVER SUGGEST LEANING ON THE WARM SIDE OF GUIDANCE FOR LOWS TONIGHT. ON SUNDAY BEST MOISTURE WILL SHIFT INTO NRN ZONES AND TOWARD S/CEN TEXAS NEAR THE SLOW MOVING WARM FRONT. ANY UPPER ENERGY IN THE SRN STREAM JET WILL MAINLY REMAIN NORTHERN/NWRN SECTIONS OR FURTHER NORTH INTO CEN TEXAS. STILL...MODELS SHOW MOIST SOMEWHAT UNSTABLE ATMOSPHERE WITH NO CAP SO SHOULD SEE SOME ISOLD TO SCT SHOWER ACTIVITY WITH SOME HEATING ON SUN. MODERATE ONSHORE FLOW WILL MEAN BEST MOISTURE CONVERGENCE WILL BE INLAND ONCE AGAIN AND WILL SHOW ISOLD POPS NEAR THE COAST INCREASING TO 30-40% INLAND/NORTH. TEMPS WILL BE WARMER ON SUN GIVEN DEEP SRLY FLOW AND WILL LEAN TOWARD COMPROMISE BETWEEN GUIDANCE NUMBERS. && .MARINE...EXPECT NOCTURNAL JET TO KICK WINDS TO AROUND SCA LEVELS FOR SEVERAL HOURS WERE WARMEST WATERS EXIST OFFSHORE...BUT THINK SCEC WILL SUFFICE NEARSHORE. WINDS WILL DIMINISH ON SUNDAY AND NOT EXPECTING ANY FLAGS ATTMM. && .LONG-TERM (SUNDAY NIGHT THROUGH SATURDAY)...WARM FRONT WILL CONTINUE TO RETREAT NORTHWARD SUNDAY NIGHT KEEPING MOST OF THE PRECIP TO THE NORTH WITH IT. WEAK EMBEDDED SHORTWAVES IN THE SW FLOW AND INCREASING ASCENT AHEAD OF STRONG UPPER LOW MOVING INTO THE SW MAY ALLOW FOR SOME SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN COUNTIES SUNDAY NIGHT AND MONDAY. BEST LOW LEVEL THETA-E RIDGING AND MOISTURE CONVERGENCE LOOKS LIKE IT WILL REMAIN OVER CENTRAL AND EASTERN TX THROUGH LATE MONDAY...SO WILL NOT GO ANY HIGHER THAN 30 POPS THROUGH THAT TIMEFRAME. UPPER LOW MOVES INTO THE SOUTHERN PLAINS OVERNIGHT MONDAY WITH RAPID SFC PRESSURE FALLS AND INCREASING SOUTHERLY WINDS OVER SOUTH TEXAS. STRONG FRONT WILL ADVANCE EASTWARD ACROSS THE STATE WITH SQUALL LINE EXPECTED TO DEVELOP DURING THE DAY TUESDAY. GFS/ECMWF CONTINUE TO KEEP THE BEST UPPER SUPPORT TO THE NORTH WITH LOW LEVEL FLOW VEERING AROUND TO THE SW AND KEEPING SOUTH TX A LITTLE MORE CAPPED...HOWEVER...CANADIAN HAS CONSISTENTLY BEEN A LITTLE FARTHER TO THE SOUTH AND A LITTLE LESS AGGRESSIVE WITH THE LOW LEVEL VEERING. FOR NOW WILL STAY A LITTLE MORE IN LINE WITH THE GFS AND ONLY HAVE 30-40 POPS OVER THE NORTHEAST AND WATERS FOR TUESDAY AS SOUTHERN EXTENT OF SQUALL LINE MAY CLIP THESE AREAS. MAY HAVE TO NUDGE POPS UP A BIT IF UPPER LOW TAKE A LITTLE MORE SOUTHERLY TRACK. STRONG COLD AIR ADVECTION PERSISTS THROUGH WEDNESDAY AFTERNOON WITH 1025MB HIGH EXPECTED TO BE SITUATED RIGHT OVER SOUTH TX WED NIGHT. COLDEST TEMPS OF THE SEASON EXPECTED THU MORNING WITH LOWS IN THE MID/UPPER 30S OVER THE NW AND NEAR 40 EAST. WARMUP TO NEAR NORMALS EXPECTED BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 82 71 81 70 / 20 20 20 20 20 VICTORIA 70 81 69 79 68 / 30 40 20 30 30 LAREDO 69 83 67 83 63 / 10 20 20 30 20 ALICE 70 84 69 81 68 / 20 30 20 20 20 ROCKPORT 72 81 73 81 70 / 30 20 20 20 20 COTULLA 68 81 67 79 61 / 20 40 30 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY IS IN EFFECT FROM BAFFIN BAY TO MATAGORDA SHIP CHANNEL 20-60NM OFFSHORE. && MJG...SHORT-TERM 91/JD...LONG-TERM
Hazardous weather outlook, Nov 20, 7:00 AM CST, 10 hours 23 minutes before
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
In the hours before
Special weather statement, Nov 20, 5:11 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 511 PM CST SAT NOV 20 2004 TXZ233-210015- GOLIAD- 511 PM CST SAT NOV 20 2004 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WEESATCHE...OR 6 MILES NORTH OF GOLIAD...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... SCHROEDER BY 545 PM CST. SMALL HAIL...PEA SIZED HAIL IS EXPECTED WITH THIS STORM ALONG WITH VERY HEAVY DOWNPOURS OF UP TO 2 INCHES. GUSTY WINDS UP TO 40 MPH MAY ALSO OCCUR WITH THIS STORM. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:45 PM CST | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 60 min |
| Nov 20, 5:57 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.